California, 2006

Wildfire in California, September 5 to 6, 2006

September 5 to 6, 2006 · NWS SGX · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 5, 1:30 PM PST, 1 hour 35 minutes earlier.

Area forecast discussion, Sep 5, 1:30 PM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT TUE SEP 5 2006

.SYNOPSIS...
HIGH PRESSURE OVER SOUTHERN CALIFORNIA WILL GRADUALLY WEAKEN DURING
THE NEXT FEW DAYS BRINGING A COOLING TREND AND A RETURN OF COASTAL
CLOUDS DURING THE NIGHTS AND MORNINGS. MONSOONAL MOISTURE WILL ALSO
DECREASE AND THE CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS IN
THE MOUNTAINS AND DESERTS WILL DIMINISH.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

VERY HOT WEATHER SHOWING ITSELF AGAIN TODAY AFTER SOME REALLY WARM
OVERNIGHT LOWS. THE CONVECTIVE CLOUDS FORMING TODAY HAVE BEEN BLOWN
INTO THE VALLEYS BY THE EASTERLY WINDS ALOFT THAT ARE FAIRLY STRONG.
THIS MAY INHIBIT THE FORMATION OF THUNDERSTORMS AND ALSO LESSEN THE
CHANCE OF THEM BEING STATIONARY AND CAUSING FLASH FLOODS...BUT ALSO
INCREASE THE CHANCES OF TSTORMS IN THE VALLEYS. A FLASH FLOOD WATCH
REMAINS IN EFFECT UNTIL 7 PM FOR THE MTNS AND DESERTS. PATCHES OF
FOG AT MOST MAY DEVELOP AT THE COAST TONIGHT...BUT WILL LARGELY BE A
NON ISSUE. AND ANOTHER WARM NIGHT IS EXPECTED IN OUR WARM AIR MASS
WITH THE SUPPRESSED MARINE LAYER. THE MARINE LAYER SHOULD BEGIN
GATHERING ITSELF WED AND THU AS A WEAK TROUGH OF LOW PRESSURE BEGINS
TO SAG SOUTHWARD. A COASTAL EDDY IS POSSIBLE AND LOW CLOUDS WILL GET
INTO SOME COASTAL VALLEYS AT NIGHT STARTING WED NIGHT. SO FAIR
WEATHER IS EXPECTED WITH NOCTURNAL LOW CLOUDS NEAR THE COAST AND
INTO SOME VALLEYS. LATEST MODEL GUIDANCE SHOWS THE UPPER RIDGE
REBUILDING OVER THE WEST COAST EARLY NEXT WEEK FOR MORE HOT WEATHER.

&&

.AVIATION...
LATE MORNING ACARS SOUNDINGS FORM KSAN AND KSNA INDICATE THE MARINE
LAYER REMAINS VERY SHALLOW WITH NO STRATUS OVER THE COASTAL WATERS.
EXPECT THE COASTAL AIRPORTS TO REMAIN VFR WITH A MOSTLY CLEAR SKY
THROUGH THE NIGHT AND WEDNESDAY.

THE AIR MASS OVER THE AREA REMAINS UNSTABLE AND THERE IS ENOUGH
MOISTURE FOR CONVECTION TO DEVELOP OVER THE MOUNTAINS AND DESERTS
THROUGH THIS AFTERNOON WITH ISOLATED THUNDERSTORMS. THUNDERSTORM
BASES SHOULD BE AROUND 7000 FEET MSL WITH TOPS ABOVE FL400 AT TIMES.
THE THUNDERSTORMS SHOULD DISSIPATE BY SUNSET. MOUNTAINS AND DESERTS
SHOULD BE VFR WITH A MOSTLY CLEAR SKY TONIGHT INTO WEDNESDAY
MORNING. ISOLATED CONVECTION IS EXPECTED...AGAIN...WEDNESDAY
AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM NOON PDT TODAY UNTIL 8 PM EVENING FOR
     APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY
     MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
     DESERTS-SAN DIEGO COUNTY MOUNTAINS.

PZ...NONE.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON
Hazardous weather outlook, Sep 5, 3:00 PM PST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT TUE SEP 5 2006

CAZ055-056-058-051100-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
400 PM PDT TUE SEP 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

FOR THIS AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL
INDEX IS HIGH...THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED
AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. A FLASH FLOOD WATCH
IS IN EFFECT FROM NOON UNTIL 8 PM...SEE LAXFFASGX.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY AFTERNOON AND EARLY EVENING...THE FLASH FLOOD
POTENTIAL INDEX IS HIGH...THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE
EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT.

FOR THURSDAY AND FRIDAY...THERE ARE DECREASING CHANCES OF AFTERNOON
AND EARLY EVENING THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

CAZ060>062-051100-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT TUE SEP 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

FOR THIS AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL
INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
ISOLATED FLASH FLOODING IS POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FROM NOON UNTIL 8 PM...SEE LAXFFASGX.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY AFTERNOON AND EARLY EVENING...THE FLASH FLOOD
POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP
AND ISOLATED FLASH FLOODING IS POSSIBLE.

FOR THURSDAY AND FRIDAY...THERE ARE DECREASING CHANCES OF AFTERNOON
AND EARLY EVENING THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

CAZ048-050-051100-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-
400 PM PDT TUE SEP 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

FOR THIS AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL
INDEX IS MODERATE NEAR THE FOOTHILLS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY AFTERNOON AND EARLY EVENING...SLIGHT CHANCE OF
THUNDERSTORMS. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF
FLASH FLOODING IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

DVA

In the hours before

Local storm report, Sep 5, 2:25 PM PST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
325 PM PDT TUE SEP 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     FLASH FLOOD      ENE SAN JACINTO         33.79N 116.96W
09/04/2006                   RIVERSIDE          CA   LAW ENFORCEMENT

            SEVERAL MUDSLIDES TRAPPED 19 VEHICLES BETWEEN STATE ST.
            HWY 79 AND LAKE PARK DR., JUST NORTH OF THE SOBOBA INDIAN
            RESERVATION. THIS STRETCH OF ROAD WILL BE CLOSED FOR
            SEVERAL DAYS.

&&

BDOYLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, P Sw San Bernardino

When
September 5, 3:05 PM PST to September 6, 5:00 PM PST
Where
P Sw San Bernardino forecast zone
Injuries
1 direct, 0 indirect
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

The Bluecut Fire burned 100 acres along I-15 near the Cajon Pass. Two lanes of the northbound I-15 were temporarily shut down due to the fire. One firefighter was injured while fighting the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531454.